Note: Mumsnetters don't necessarily have the qualifications or experience to offer relationships counselling or to provide help in cases of domestic violence. Mumsnet can't be held responsible for any advice given on the site. If you need help urgently, please see our domestic violence webguide and/or relationships webguide, which can point you to expert advice and support.

Husband leaving because I've put on weight and he can't bear to look at me.

(87 Posts)
UterusUterusGhaLaLaLaLaLi Thu 03-Jan-13 08:57:10

Hi all.

I've been going through a v rough patch with dh.
I got PND with my last child, and have put on roughly 3-4 stone in weight. (I'm now a 16/18)

My husband has always had a lower sex drive than me, but in the last year we have done it a handful of times. Dh admitted it was because I'm so fat & really hard to live with. I'm convinced hes having an affair too.

I know I should kick him out. But I really really don't want my marriage to fail. We both work 14hour days, so I don't know what I'll do for childcare. I really can't cope with 3 children on my own.

I just can't stop crying. He has been so cruel.

UterusUterusGhaLaLaLaLaLi Thu 03-Jan-13 09:00:52

Ive seen threads here where the woman has said she can't bear her overweight dh, and she was given sympathy so I know I need to lose weight. It just won't come off!

I've cut right back on my medication too, but that's increased my sex drive. sad

He says I must stop pressuring him for sex.
I just feel so lonely.

HecatePropolos Thu 03-Jan-13 09:02:20

Yes. He is being very cruel.

Is his love for you dependent on your physical shape?

What if you become ill and this changes your body?
What if you have an accident and become disabled?

He stops loving you?

What about when you're both old and wrinkly?

Someone who only loves you because you look a certain way doesn't love you.

Now, if you said he was worried about you because you're depressed and you've put on weight and he is worried for your health, and concerned about your mental state, that would be very different.

but your post doesn't suggest that. It suggests that he is an arse.

You say you don't want your marriage to fail, but I think that ship has sailed, if he can treat you like this.

HecatePropolos Thu 03-Jan-13 09:02:58

What medication have you cut back on? And is that under GP supervision?

superstarheartbreaker Thu 03-Jan-13 09:07:49

This isn't unconditional love; op he's a dick.

UterusUterusGhaLaLaLaLaLi Thu 03-Jan-13 09:08:33

I was on 200mg sertraline. I've cut down to 25mg on my own. My GP is useless.
Tbh I think I have always had depression but only adressed it after dc3 was born as it got worse.

I don't know if I'm thinking straight, especially wrt his suspicious behaviour.

He was concerned once, I think.

CogitoErgoSometimes Thu 03-Jan-13 09:11:18

"Ive seen threads here where the woman has said she can't bear her overweight dh, and she was given sympathy so I know I need to lose weight."

You may need to lose weight and he may not find you as attractive as in the past but that does not give him the right to a) crush your self-esteem by insulting you or b) screw around. If he loved you but wanted you to be slimmer/healthier/happier, he'd be encouraging you ... offering to cook light meals, offering to join you with exercise... not making you feel like crap and rejecting your affection.

He is behaving in a cruel, selfish and offensive manner and the only reason you haven't packed his bags and kicked him out of the door is that he's smashed your confidence. Do you have someone IRL that you can talk about this with? And it's never a good idea to cut back on prescribed medication without the OK from a doctor..... do you think the meds are affecting your weight?

spudmurphy Thu 03-Jan-13 09:11:18

Perhaps your GP can help. If you are feeling down and have cut back on medication you should go back to your gp.

kittybiscuits Thu 03-Jan-13 09:12:53

Really sorry uterus that you are having a horrendous time. I'm really concerned about your reduction in meds when you're feeling so low. Is there another GP at the practice you could try? What has made you suspicious that he might be having an affair?

HecatePropolos Thu 03-Jan-13 09:13:00

You shouldn't mess with your medication. You really shouldn't.

If your GP is useless - find another one. But don't mess about with your medication.

If you are depressed, it makes it so much harder to think clearly. You need to be able to think clearly. If you're depressed, it can make taking care of yourself physically difficult - no will to eat healthily, or exercise, etc.

What you need here is support.

CogitoErgoSometimes Thu 03-Jan-13 09:13:09

"I think I have always had depression"

And I think the cause of the depression is the thing looking back at you over the breakfast table in the morning....

mindosa Thu 03-Jan-13 09:16:11

Obviously it is difficult to offer advise based on limited background and I would suggest you both attend counselling as with pnd everything will probably appear quite foggy.
I second others that you dont mess with your medication.

ledkr Spain Thu 03-Jan-13 09:16:31

Well from experience if you do leave him you will lose to a of weight feel great and start dating better looking nice guys. Then the snivelling worm will come back and tell you you are horrible for breaking up the family.
Wel that's what happened here anyway grin

UterusUterusGhaLaLaLaLaLi Thu 03-Jan-13 09:23:11

He did agree to counselling, but cancelled the appointment. (He wanted to go on his own first. )
He keeps promising we'll go, but then says we can't afford it.

I think I'm beginning to realise he has made me unhappy, hence the weight gain.

I feel better off the meds tbh. He said I was awfull on them.

I seem to be the one doing all the work at this. I've gone on then cut my meds. I've dropped a shift at work so we can spend time together. (We never see each other currently. )

I think he has just fallen out of love with me. sad
I just wish he'd try!

Meringue33 Thu 03-Jan-13 09:25:20

Ok so anti depressants are notorious for causing weight gain but don't cut down without medical advice, could be dangerous. Tell your GP or psychiatrist that the weight gain is affecting your depression too and you'd like to explore treatment options that can reduce this side effect. Might involve talking therapies as well as or as an alternative to medication. I don't think at this stage "LTB" is helpful. Sounds like you first just need a bit of space and outside perspective to figure out what you want from life in terms of health, lifestyle, work, relationship etc. Fourteen hours a day sounds a lot btw and not particularly conducive to a happy healthy lifestyle. Hugs to you, hope you get it sorted. Don't be afraid to keep nagging the doc until you get the right kind of help for you. X

UterusUterusGhaLaLaLaLaLi Thu 03-Jan-13 09:30:16

Wrt him cheating, it's all the usually stuff.

Won't let me NEAR his phone. I reached for it the other night and he pushed me aside and left the house for hours. (No doubt deleting stuff)
Deleting all his Internet history, call log & texts. Everything.
Started "manscaping" although, obviously not for my benefit.
Googling florists. (Again, certainly not for me.)
More work trips.
Taking ages to get home from work. (eg 3hours rather than 45mins)
I got a call from a hotel asking about my reservation. (I made no such thing)
He's distant.

He swears on his children's life he isn't having an affair.

Helltotheno Thu 03-Jan-13 09:37:53

Why are you working 14 hour days? Do you mean both together or each of you?

I think defocus from him and look after yourself in the first instance. If you want to lose weight, you can lose weight but you need to do something about your work/life balance first (if you're both working 14 hr days).
See a GP and talk about your meds. Forget about him and work out what you want for yourself.

UterusUterusGhaLaLaLaLaLi Thu 03-Jan-13 09:43:05

He works 5 days a week and I work the other two.
It's the nature of our jobs.

baremadness Thu 03-Jan-13 09:45:08

He is having an affair.

MsSavingPennies Thu 03-Jan-13 09:49:22

Uterus, please go and see a doctor. It's never good to stop meds for depression, you may feel better now, but the good feeling chemicals these meds produce in your brain will gradually wear off and you may find yourself back at square 1. Also maybe you just need a different type.

As for your horrible dh, it may be that he is blam

baremadness Thu 03-Jan-13 09:49:31

That is not all little bits that excuses can be made for it is evidence! He is sapping at your self esteem to keep you where you are and make you grateful. It is working! You are worth more that that. EVERYONE is worth more than that.

DontHaveAtv Thu 03-Jan-13 09:54:37

Have you confronted him about the possibility of having an affair?

HecatePropolos Thu 03-Jan-13 09:54:40

Yeah. He's having an affair. He doesn't even seem to be trying to hide it all that much.

Please go to your doctor, or get another doctor, and get some help. It will be easier to decide what to do if you're not trying to wade through mud, iyswim.

CogitoErgoSometimes Thu 03-Jan-13 09:55:31

Do you have someone IRL that you can talk to about this? Give you some love and support?

MsSavingPennies Thu 03-Jan-13 09:55:42

Oops pressed send too quick!

Uterus, please go and see a doctor. It's never good to stop meds for depression, you may feel better now, but the good feeling chemicals these meds produce in your brain will gradually wear off and you may find yourself back at square 1. Also maybe you just need a different type.

As for your horrible dh, it may be that he is using your weight gain as a pathetic excuse for his actions :-(

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now